Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the Young-Fenchel transform for convex functions


Author: Gerald Beer
Journal: Proc. Amer. Math. Soc. 104 (1988), 1115-1123
MSC: Primary 49A50; Secondary 26E25, 46B99, 54B20
DOI: https://doi.org/10.1090/S0002-9939-1988-0937844-8
MathSciNet review: 937844
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Gamma (X)$ be the proper lower semicontinuous convex functions on a reflexive Banach space $ X$. We exhibit a simple Vietoris-type topology on $ \Gamma (X)$, compatible with Mosco convergence of sequences of functions, with respect to which the Young-Fenchel transform (conjugate operator) from $ \Gamma (X)$ to $ \Gamma ({X^*})$ is a homeomorphism. Our entirely geometric proof of the bicontinuity of the transform halves the length of Mosco's proof of sequential bicontinuity, and produces a stronger result for nonseparable spaces.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 49A50, 26E25, 46B99, 54B20

Retrieve articles in all journals with MSC: 49A50, 26E25, 46B99, 54B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0937844-8
Keywords: Convex function, conjugate convex function, Young-Fenchel transform, Mosco convergence, Mosco topology, hyperspace
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society